MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.0MM LONG PILOT DRILL; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 4.0MM LONG PILOT DRILL; PLATE, FIXATION, BONE
Catalog Number 71631110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during case the drill broke.All pieces accounted for.No delay reported.No injury reported.A smith and nephew back up was available.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A review of the manufacturing records for the listed batch did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, the complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.Credit cannot be issued for the device.

Brand Name
4.0MM LONG PILOT DRILL
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8480172
Report Number1020279-2019-01366
Device Sequence Number1634569
Product Code HRS
UDI-Device Identifier03596010392503
UDI-Public03596010392503
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2026
Device Catalogue Number71631110
Device Lot Number16DM18394
Initial Date Received by Manufacturer 03/15/2019
Supplement Date Received by Manufacturer03/15/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1